Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 59, NWS Tallahassee, FL

April 18, 200716 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Apr 18, 2007, 1:20 PM CDT for 16 counties in Florida. It took effect at Apr 19, 2007, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2007, 1:20 PM CDT (18:20 UTC)
In effect from
Apr 19, 2007, 12:00 PM CDT
Expired
Apr 19, 2007, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2139 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 181820
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM EDT WED APR 18 2007

...THE RED FLAG WARNING FOR THE FLORIDA BIG BEND HAS BEEN
CANCELLED FOR TODAY...

...A RED FLAG WARNING IS NOW IN EFFECT FOR THURSDAY AFTERNOON FOR
ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ALONG WITH
DISPERSIONS AT OR GREATER THAN 75...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR FRIDAY AFTERNOON
FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ALONG WITH
DISPERSIONS AT OR GREATER THAN 75...

.DISCUSSION...ALTHOUGH THE RED FLAG WARNING WAS CANCELLED FOR
TODAY...MUCH DRIER AIR WILL MOVE INTO THE REGION FOR THURSDAY AND
FRIDAY...RESULTING IN RED FLAG CONDITIONS ACROSS NORTH FLORIDA.
THIS DRY AIR SHOULD LAST INTO THE WEEKEND...WITH THE POSSIBILITY
FOR RED FLAG CONDITIONS EACH DAY. AS AFTERNOON HIGH TEMPERATURES
WARM...RED FLAG CONDITIONS MAY BECOME MORE LIKELY ACROSS ALABAMA
AND GEORGIA AS WELL. 


FLZ007-009>019-026>029-034-191130-
/O.UPG.KTAE.FW.A.0049.070419T1700Z-070420T0000Z/
/O.NEW.KTAE.FW.W.0059.070419T1700Z-070420T0000Z/
/O.NEW.KTAE.FW.A.0050.070420T1700Z-070421T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
220 PM EDT WED APR 18 2007 /120 PM CDT WED APR 18 2007/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

17-GOULD
2 follow-up statements
000 
WWUS82 KTAE 190919
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
519 AM EDT THU APR 19 2007

...A RED FLAG WARNING IS NOW IN EFFECT FOR THIS AFTERNOON FOR ALL OF
THE FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 35 PERCENT ALONG WITH DISPERSIONS AT OR
NEAR 75...

...A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR FRIDAY AFTERNOON FOR
ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ALONG WITH
DISPERSIONS AT OR NEAR 75...

.DISCUSSION...MUCH DRIER AIR WILL MOVE INTO THE REGION FOR TODAY
AND FRIDAY...RESULTING IN RED FLAG CONDITIONS ACROSS NORTH
FLORIDA. THIS DRY AIR SHOULD LAST INTO THE WEEKEND...WITH THE
POSSIBILITY FOR RED FLAG CONDITIONS EACH DAY. AS AFTERNOON HIGH
TEMPERATURES WARM...RED FLAG CONDITIONS MAY BECOME MORE LIKELY
ACROSS ALABAMA AND GEORGIA AS WELL.

FLZ007-009>019-026>029-034-191930-
/O.CON.KTAE.FW.W.0059.070419T1700Z-070420T0000Z/
/O.CON.KTAE.FW.A.0050.070420T1700Z-070421T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
519 AM EDT THU APR 19 2007 /419 AM CDT THU APR 19 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

12-WATSON
000 
WWUS82 KTAE 191835
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
235 PM EDT THU APR 19 2007

...A RED FLAG WARNING REMAINS IN EFFECT FOR THIS AFTERNOON AND EARLY 
EVENING FOR ALL OF THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO 
ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ALONG 
WITH DISPERSIONS AT OR NEAR 75...

...A RED FLAG WARNING IS NOW IN EFFECT FOR FRIDAY AFTERNOON AND
EARLY EVENING FOR ALL OF THE FLORIDA BIG BEND AND EASTERN PANHANDLE
DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT ALONG WITH DISPERSIONS AT OR NEAR 75...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR SATURDAY AFTERNOON
FOR INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA
BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY AT OR
BELOW 35 PERCENT...

.DISCUSSION...DRY LOW LEVEL AIR HAS COMBINED WITH AFTERNOON
TEMPERATURES IN THE UPPER 70S TO LOWER 80S TO PRODUCE RELATIVE
HUMIDITY VALUES BELOW CRITICAL LEVELS ACROSS MUCH OF THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND. BEHIND ANOTHER COLD FRONT
LATE TONIGHT...ADDITIONAL DRY LOW LEVEL AIR WILL FLOW INTO THE
REGION AND MANY OF THE SAME AREAS WILL ONCE AGAIN SEE AN EXTENDED
PERIOD OF RELATIVE HUMIDITY BELOW CRITICAL LEVELS FRIDAY AFTERNOON
AND EARLY EVENING IN ADDITION TO HIGH DISPERSION INDICES. A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY AS DRY LOW LEVEL AIR
WILL REMAIN IN PLACE...HOWEVER TEMPERATURES ARE LIKELY TO BE A BIT
COOLER AND CRITICAL FIRE WEATHER CONDITIONS ARE NOT AS CERTAIN AT
THIS TIME.

FLZ007-009>011-013-016>019-026-029-200000-
/O.UPG.KTAE.FW.A.0050.070420T1700Z-070421T0000Z/
/O.NEW.KTAE.FW.W.0060.070420T1700Z-070421T0000Z/
/O.NEW.KTAE.FW.A.0051.070421T1700Z-070421T2300Z/
/O.CON.KTAE.FW.W.0059.000000T0000Z-070420T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-LAFAYETTE-
235 PM EDT THU APR 19 2007 /135 PM CDT THU APR 19 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ FRIDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ012-014-015-027-028-034-200000-
/O.UPG.KTAE.FW.A.0050.070420T1700Z-070421T0000Z/
/O.NEW.KTAE.FW.W.0060.070420T1700Z-070421T0000Z/
/O.CON.KTAE.FW.W.0059.000000T0000Z-070420T0000Z/
BAY-GULF-FRANKLIN-WAKULLA-TAYLOR-DIXIE-
235 PM EDT THU APR 19 2007 /135 PM CDT THU APR 19 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ FRIDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 18, 9:45 AM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Apr 18, 9:45 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1045 AM EDT WED APR 18 2007

...UPDATED TO RAISE POPS ACROSS THE WEST HALF OF CWA...

.UPDATE...
PLENTY OF CLOUDCOVER CONTINUES ACROSS THE FORECAST AREA AT THIS TIME
ALTHOUGH THERE HAVE BEEN PERIODIC BREAKS OF SUN HELPING TO BOOST
TEMPERATURES INTO THE 60S MOST LOCATIONS. VERY IMPRESSIVE AREA OF
Q-G FORCING PER LATEST GFS CONTINUES TO PRODUCE AN AREA OF MORE
STEADY SHOWERS THAT IS JUST NOW APPROACHING FAR WESTERN PORTIONS OF
THE CWA. THIS FORCING DOES WEAKEN JUST A BIT DURING THE AFTERNOON
HOURS AS IT CROSSES THE AREA AND THESE SHOWERS ARE MOVING INTO AN
AREA OF CURRENTLY MUCH DRIER LOW LEVEL AIR. HOWEVER...WE DONT LOOSE
THE FORCING COMPLETELY AND FORECAST SOUNDING CONTINUE TO SHOW
SIGNIFICANT MOISTENING THROUGH EARLY AFTERNOON. WITH THIS IN
MIND...DO EXPECT AT LEAST SCATTERED SHOWERS TO SURVIVE AS THE AREA
MOVES EAST INTO THE BIG BEND AND GEORGIA DURING THE AFTERNOON/EARLY
EVENING HOURS. GUIDANCE HAS BEEN VERY STEADY IN REALLY KILLING THE
SHOWERS OFF AFTER 1 OR 2 PM THIS AFTERNOON WITH VIRTUALLY NO QPF FOR
THE BIG BEND / SOUTH-CENTRAL GA. AM A BIT CONCERNED WITH HOW WELL
THE AREA OF SHOWERS HAS HELD TOGETHER UP TO THIS POINT...BUT AM NOT
SURPRISED BASED ON THE STRENGTH OF THE Q-G FORCING. WITH THIS IN
MIND...BUMPED UP POPS ACROSS THE WEST FOR THE NEXT FEW HOURS.
GENERALLY LEFT POPS ALONE IN THE EAST THIS AFTERNOON...HOWEVER IF
THE TREND CONTINUES FOR THE NEXT HOUR OR TWO WILL HAVE TO BUMP POPS
UP FURTHER TO THE EAST AS WELL. IF THE CHANCES FOR MORE SIGNIFICANT
RAIN FURTHER TO THE EAST START TO PAN OUT...THEN TEMPERATURES THIS
AFTERNOON MAY ALSO NEED TO BE LOWERED RESULTING IN RED FLAG
CONDITIONS NOT BEING MET. WILL CONTINUE TO MONITOR CLOSELY.

&&

MROCZKA
Hazardous weather outlook, Apr 18, 4:39 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
539 AM EDT WED APR 18 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
191000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
539 AM EDT WED APR 18 2007 /439 AM CDT WED APR 18 2007/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...FLORIDA...SOUTH CENTRAL
GEORGIA AND SOUTHWEST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TODAY
BRINGING THE CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS.
RAINFALL AMOUNTS ARE EXPECTED TO BE VERY LIGHT...WITH SOME
THUNDERSTORMS PRODUCING NO RAINFALL AT ALL DUE TO DRY CONDITIONS
IN THE LOWER ATMOSPHERE.

IN ADDITION TO THUNDERSTORMS...THE DRY AIRMASS OVER THE EASTERN
FLORIDA BIG BEND WILL CREATE LOW RELATIVE HUMIDITY THIS
AFTERNOON...ENHANCING THE SPREAD OF ANY WILDFIRES THAT MAY
DEVELOP.

THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE
PANHANDLE AND BIG BEND BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ANOTHER UPPER LEVEL DISTURBANCE WILL PASS NORTHEAST OF THE REGION
ON FRIDAY BRINGING ONLY AN INCREASE IN CLOUD COVER. DRY CONDITIONS
ARE EXPECTED TO CONTINUE THURSDAY THROUGH TUESDAY AS HIGH PRESSURE
BUILDS OVER THE REGION. LOW RELATIVE HUMIDITY IN FLORIDA THURSDAY
THROUGH SATURDAY WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT MAY
DEVELOP. ONSHORE FLOW WILL BEGIN ON SUNDAY BRINGING AN INCREASE IN LOW
LEVEL MOISTURE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 3:09 AM CDTRed Flag WarningTAEDixie, Gadsden, Jefferson, Lafayette, Leon, Madison and 2 more9 hr
Apr 18, 1:20 PM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.